Flood, North Central
- When
- April 23, 11:32 PM AST to April 24, 6:00 AM AST
- Where
- North Central forecast zone
- Reported by
- EMERGENCY MANAGER
River Rio Grande de Manati was reported out of its banks and blocking roads 666 and 667.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 23, 3:55 PM AST, 7 hours 37 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
355 PM AST WED APR 23 2003
DIURNAL CONVECTION FIRED UP A BIT MORE COMPARED TO YESTERDAY. NOT
WIDESPREAD...BUT NUMEROUS SHRA/ISOLATED STORMS ONGOING ACROSS
CENTRAL INTERIOR AND NORTH CENTRAL SECTIONS OF PR. THIS WILL
GRADUALLY DIMINISH JUST SHORTLY AFTER SUNSET...AND REST OF NIGHT
LOOKS UNEVENTFUL.
THURSDAY WILL START OFF WARM AND SULTRY. DEWPOINTS WILL CONTINUE TO
RUN HIGHER AFTER THE RECENT HEAVY RAINFALL OF THE PAST WEEK.
DEWPOINTS TODAY HAVE BEEN IN THE MID 70S TO EVEN UPPER 70S AT PONCE
AND CEIBA. IN FACT...CEIBA AT 3 PM IS REPORTING A DP OF 79. SO WITH
VERY HIGH LOW LEVEL MOISTURE AND A CONTINUED LIGHT WIND FLOW...WILL
AGAIN GET THINGS GOING TOMORROW. LATE MORNING SHOWERS WILL INCREASE
IN INTENSITY DURING THE AFTERNOON HOURS. A BROAD UPPER TROUGH IS
FORECAST TO SWING ACROSS THE AREA TOMORROW AFTERNOON. GFS SHOWS BULK
OF ENERGY STAYING NORTH OF AREA...SHOWN BY MAXIMA OF 300-200 MB
Q-VECTOR CONVERGENCE. HOWEVER...A BAND OF UL Q-VECT CONV DOES SHOW
UP ACROSS THE AREA LATE IN THE DAY AND PASSING ACROSS THE AREA EARLY
EVENING THURSDAY...DURING PEAK CONVECTIVE TIME. THEREFORE...BELIEVE
THAT SHOWERS WILL BE HEAVIER TOMORROW AND MORE THUNDERSTORM
DEVELOPMENT WILL OCCUR IN THE AFTERNOON...AND WITH THE HIGH SURFACE
DEWPOINTS...LOCALLY HEAVY RAINFALL WILL OCCUR WITH ANY STORM.
DECENT MOISTURE HANGS AROUND FOR FRIDAY...BUT LESS DYNAMICS. A
GRADUAL DRYING TREND LOOKS ON TAP FOR THE COMING WEEKEND.
.MARINE...MARINE CAM SHOWS THAT THE NORTH NORTHWEST SWELL OF AROUND
3 FEET CONTINUES TO AFFECT THE LOCAL WATERS. RINCON SURF REPORT
INDICATES SEAS AT 3-4 FEET. WNA MAINTAINS SWELL AT NEAR 3 FEET
THROUGH EARLY TOMORROW AFTERNOON...AFTER WHICH IT FALLS TO ONLY 2
FEET...AND STAYS AT 2 FEET WHILE THE DIRECTION GRADUALLY CHANGES TO
NORTH THEN NORTHEAST BY THE WEEKEND. SO WILL GO WITH SIG WAVE
HEIGHTS OF 3-4 FEET FOR CARIB PASSAGES AND ALL ATL WATERS TONIGHT
THROUGH THURSDAY. THEN WILL DROP SEAS BY ABOUT A FOOT THU NIGHT
THROUGH SATURDAY. WNA BRINGS SOME 5 FEET SEAS INTO LOCAL WATERS
SUN-MON...BUT NUMERICAL OUTPUT SHOWS SWELL REMAINS AROUND 2 FEET AND
GFS WINDS ONLY INCREASE SLIGHTLY...SO BELIEVE THIS IS SOMEWHAT
OVERDONE...SO WILL GO MAX OF 4 FT END OF PERIOD. /DG
.SJU...
.PR...NONE.
.VI...NONE.
EQUIPMENT: NO PROBLEMS AT THIS TIME.
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).PRZ001>013-VIZ001-002-AMZ710>750-232200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST WED APR 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...A MOIST AND MODERATELY UNSTABLE ATMOSPHERE REMAINS ON THE LOCAL ISLANDS THROUGH SATURDAY. SEA BREEZES... OROGRAPHIC AND THE DIURNAL HEATING WILL PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON. THE MORE INTENSE OF TODAYS RAINFALL WILL PRODUCE LOCALIZED HEAVY RAIN AND MINOR FLOODING OF STREETS...CREEKS RIVERS...AND SMALL STREAMS ACROSS THE AREA. CONSIDERABLE RAIN HAS FALLEN OVER THE AREA IN THE PAST MONTH AND THE GROUND IS QUITE SATURATED. THESE ANTECEDENT CONDITIONS WILL MAKE ISOLATED AREAS OF FLASH FLOODING POSSIBLE TODAY. LOCAL RIVERS ACROSS THE NORTHWEST AND NORTH COASTAL MUNICIPALITIES WILL SEE SIGNIFICANT RISES BY THIS EVENING...WITH A FEW POSSIBLY FLOWING OUT OF THEIR BANKS. IN THE MARINE ENVIRONMENT...MODERATE NORTH NORTHWEST SWELLS WILL AFFECT THE LOCAL WATERS TODAY...WHICH COMBINED WITH TYPICAL TIDAL FLUCTUATIONS WILL GENERATE WIDESPREAD RIP CURRENTS ALONG THE LOCAL BEACHES AND REEFS OF OUR NORTH AND NORTHWEST COASTS. THESE RIP CURRENTS ARE EXPECTED TO BE OF MODERATE INTENSITY...AND ARE INHERENTLY DANGEROUS TO THE UNINFORMED AND TO BOTH WEAK AND NOVICE SWIMMERS. LIFEGUARDS AND LOCAL OFFICIALS SHOULD PROVIDE THIS INFORMATION TO BEACH GOERS TODAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. .THURSDAY THROUGH MONDAY...CONDITIONS ARE FAVORABLE FOR SCATTERED AREAS OF HEAVY RAINFALL ACCOMPANIED BY LOCALIZED FLOODING ON FRIDAY...WITH RAINFALL COVERAGE AND ACCUMULATIONS THEN DECREASING WEDNESDAY AND THURSDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...REMNANT OF SHOWERS AND ISOLATED THUNDERSTORMS LEFT BY THE TROUGH WHICH AFFECTED THE LOCAL REGION DURING THE PAST COUPLE OF DAYS WILL CONTINUE ACROSS THE NORTHEAST CARIBBEAN THROUGH TODAY. LIGHT SOUTHERLY WINDS WILL PROVIDE SLOW MOVEMENT OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. HEAVY RAINFALL MAY RESULT IN RAINFALL ACCUMULATIONS AT THE RATE OF TWO TO THREE INCHES PER HOUR...AND WILL MAY CAUSE FLOODING OF STREETS...CREEKS...GUTS ...AND LOW LYING AREAS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .THURSDAY THROUGH MONDAY...HEAVY RAIN IS STILL POSSIBLE ON FRIDAY AS UNSTABLE ATMOSPHERIC CONDITIONS CONTINUE OVER THE LOCAL ISLANDS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 flood. Local standard time, as filed.
River Rio Grande de Manati was reported out of its banks and blocking roads 666 and 667.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2003Every state in 2003This day in weather historyWarnings in Puerto Rico, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349406.